Sunday, September 17, 2006

"Sunday Scribblings",Google Research...is it really worth it?



Okay so this isn't the best choice for a topic, but hey I needed to research it anyways. I have been on these for like 12 1/2 years, and am now trying to make the choice of whether to change the ones I am on? Or just go off them altogether. I did some research on them, and this is what I came accross!!!


ADVERSE REACTIONS An increased risk of the following serious adverse reactions has been associated with the use of oral contraceptives (see "Warnings" section):

Thrombophlebitis,

Arterial thromboembolism.

Pulmonary embolism.

Myocardial infarction.

Cerebral hemorrhage.

Cerebral thrombosis.

Hypertension.

Gallbladder disease

Hepatic adenomas or benign liver tumors.

There is evidence of an association between the following conditions and the use of oral contraceptives, although additional confirmatory studies are needed:

Mesenteric thrombosis

Retinal thrombosis.

The following adverse reactions have been reported in patients receiving oral contraceptives and are believed to be drug related

Nausea.

Vomiting

Gastrointestinal symptoms (such as abdominal cramps and bloating).

Breakthrough bleeding

Spotting.

Change in menstrual flow.

Amenorrhea

Temporary infertility after discontinuation of treatment.

Edema

Melasma which may persist.

Breast changes: tenderness, enlargement, secretion.

Change in weight (increase or decrease)

Change in cervical erosion and secretion.

Diminution in lactation when given immediately postpartum.Cholestatic jaundice.

Migraine

Rash (allergic)

Mental depression.

Reduced tolerance to carbohydrates

Vaginal candidiasis.

Change in corneal curvature (steepening)

Intolerance to contact lenses.

The following adverse reactions have been reported in users of oral contraceptives, and the association has been neither confirmed nor refuted:

Congenital anomalies.

Premenstrual syndrome.

Cataracts.

Optic neuritis

Changes in appetite.

Cystitis-like syndrom

Headache.

Nervousness

Dizziness

Hirsutism

Loss of scalp hair

Erythema multiforme

Erythema nodosum

Hemorrhagic eruption

Vaginitis

Porphyria

Impaired renal function

Hemoticuremic syndrome

Budd-Iniari syndrome

Acne

Changes in libido

Colitis

Sickle-cell disease

Cerebral-vascular disease with mitral valve prolapse.

Lupus-like syndromes

Okay huh? some of these I am like what's that? that's alot to comprehend...*yes I know alot to read, sorry, but why on earth did my dr not tell me some of my health problems could be from my birth control pills? I mean he's retired now, and I went to see a new dr, and he said maybe I should switch. Well someone else pointed out why not just go off them entirely. Yes there is a chance I could get pregnant, but I have been married over 12 years and nothing...if it happens it happens. But if these small pills might be creating problems for me, and could do more damage down the road than good, then I think I would rather go off them entirely...

So this is my research for this week, I would spend more time on this but I have lots to do for a new job....plus I am now getting a headache, lol.... Yes got a job at a new scrapbooking store that is opening up this coming week, so I am off to create...and write some poems etc. Maybe I'll share some with you in the near future...

Next time hopefully my entry will be a little more lighthearted.

Thanks for stopping by.

2 comments:

Mardougrrl said...

Wow...the cure can definitely be worse than the disease in this case, and yes, that list of side effects is frightening. I could see your post inspiring women to take another look at their BC to make sure that it's not actually hurting them.

So, thanks.

Warren P said...

I am currently trying to research the specific relationship between estrogen-based contraceptives and severe depression after nearly losing my wife to suicide while she was using the depo-privera shot for contraception. I, too, think doctors are obligated to speak to their patients about side-effects and specifically ask about the most dangerous ones in subsequent conversations. Thank you for your time and your research!